Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 45, NWS St. Louis, MO

April 17, 20134 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 17, 2013, 9:27 PM CDT for 4 counties in Missouri. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2013, 9:27 PM CDT (02:27 UTC)
Expired
Apr 17, 2013, 10:15 PM CDT
In force
48 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Marion County, MO, Monroe County, MO, Ralls County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 9:36 PM CDTHAIL 0.7Stoutsville, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 11:11 AM CDTTornado WatchSPC11 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.5 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 356 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
412 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
356 m²/s²
0-3 km storm-relative helicity
444 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

266 
WUUS53 KLSX 180227
SVRLSX
MOC127-137-173-205-180315-
/O.NEW.KLSX.SV.W.0045.130418T0227Z-130418T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
927 PM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MARION COUNTY IN NORTHEAST MISSOURI...
  EASTERN MONROE COUNTY IN NORTHEAST MISSOURI...
  NORTHWESTERN RALLS COUNTY IN NORTHEAST MISSOURI...
  SOUTHEASTERN SHELBY COUNTY IN NORTHEAST MISSOURI...

* UNTIL 1015 PM CDT

* AT 925 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
  OF PARIS...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MONROE CITY...PALMYRA...RENSSELAER...EMDEN...WARREN...
  PHILADELPHIA...FLORIDA...STOUTSVILLE...INDIAN CREEK...THE LANDING
  AND HUNNEWELL.

THIS WARNING INCLUDES MARK TWAIN LAKE RECREATIONAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 3979 9142 3934 9185 3934 9191 3940 9208
      3990 9193
TIME...MOT...LOC 0227Z 204DEG 30KT 3945 9192

HAIL...1.00IN
WIND...60MPH

$$

GKS
2 follow-up statements
650 
WWUS53 KLSX 180242
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
942 PM CDT WED APR 17 2013

MOC127-137-173-205-180315-
/O.CON.KLSX.SV.W.0045.000000T0000Z-130418T0315Z/
MARION MO-MONROE MO-RALLS MO-SHELBY MO-
942 PM CDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SHELBY...NORTHWESTERN RALLS...EASTERN MONROE AND SOUTHERN MARION
COUNTIES UNTIL 1015 PM CDT...

AT 940 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
MONROE CITY...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MONROE CITY...PALMYRA...EMDEN...WARREN...RENSSELAER...PHILADELPHIA...
HUNNEWELL AND THE LANDING.

THIS WARNING INCLUDES MARK TWAIN LAKE RECREATIONAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

&&

LAT...LON 3979 9142 3934 9185 3934 9191 3940 9208
      3990 9193
TIME...MOT...LOC 0242Z 219DEG 38KT 3958 9176

HAIL...1.00IN
WIND...60MPH

$$

GKS
483 
WWUS53 KLSX 180300
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1000 PM CDT WED APR 17 2013

MOC127-137-173-205-180309-
/O.CAN.KLSX.SV.W.0045.000000T0000Z-130418T0315Z/
MARION MO-MONROE MO-RALLS MO-SHELBY MO-
1000 PM CDT WED APR 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY...
NORTHWESTERN RALLS...EASTERN MONROE AND SOUTHERN MARION COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 5 AM.

LAT...LON 3979 9142 3934 9185 3934 9191 3940 9208
      3990 9193
TIME...MOT...LOC 0259Z 217DEG 45KT 3974 9160

$$

GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 7:16 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 17, 7:16 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
716 PM CDT WED APR 17 2013

.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 332 PM CDT WED APR 17 2013

MAIN CONCERN CONTINUES TO BE THE POTENTIAL FOR SEVERE
THUNDERSTORMS AND FLASH FLOODING TONIGHT. CLUSTER OF THUNDERSTORMS
HAS BEEN ONGOING OVER NORTHEAST MISSOURI/WEST CENTRAL ILLINOIS AND
NOW A LINE OF STORMS HAS RECENTLY FORMED OVER WESTERN MISSOURI.
THIS IS OCCURRING IN AN AREA OF STRONG LOW LEVEL CONVERGENCE UNDER
INCREASING ASCENT ASSOCIATED WITH WEAK SHORTWAVE TROUGH THAT IS
ENTERING SOUTHWEST MISSOURI. THIS LINE WILL LIKELY CONTINUE TO
MOVE NORTHEAST INTO CENTRAL AND NORTHEAST MISSOURI/WEST CENTRAL
ILLINOIS THE NEXT FEW HOURS. WILL CONCENTRATE HIGHEST CHANCES OF
RAIN TO THE NORTH OF I-44 IN MISSOURI/I-70 IN ILLINOIS. MUCAPES
HAVE INCREASED INTO THE 1000-3000 J/KG ALONG AND SOUTH OF THE
FRONT WHICH WILL MOVE NORTHWARD THE NEXT FEW HOURS. DEEP LAYER
SHEAR REMAINS FAVORABLE FOR SUPERCELLS/ORGANIZED MULTICELLS INTO
THE EVENING. BASED ON THE RAP/HRRR...THIS FIRST LINE MAY MOVE
NORTHEAST OUT OF THE REGION BY MID EVENING BEFORE A SECOND LINE
DEVELOPS OVER WESTERN MISSOURI AND MOVES INTO THE CWA LATE
EVENING/OVERNIGHT. INSTABILITY AND SHEAR PARAMETERS WILL REMAIN
FAVORABLE FOR SEVERE THUNDERSTORMS OVERNIGHT.

SIGNIFICANT FLASH FLOODING WILL BE POSSIBLE TONIGHT GIVEN THE
CONTINUED TRAINING OF THUNDERSTORMS OVER NORTHEAST MISSOURI/WEST
CENTRAL ILLINOIS.  PRECIPITABLE WATER AND WARM CLOUD LAYERS WILL BE
FAVORABLE TO INTENSE RAINFALL RATES FOR SEVERAL HOURS.

BRITT

.LONG TERM...(THURSDAY THROUGH NEXT WEDNESDAY)
ISSUED AT 332 PM CDT WED APR 17 2013

THURSDAY...THE TWO PRIMARY CONCERNS FOR TOMORROW ARE THE POTENTIAL
FOR SEVERE WEATHER AND THE POSSIBILITY OF FLASH FLOODING DUE TO
HEAVY RAINFALL.

MODELS SHOW THAT THE UPPER LEVEL VORT MAX WILL STILL BE LOCATED
UPSTREAM NEAR KS/NEB AT 12Z THU WHILE THE SFC LOW WILL BE OVER NERN
MO AND SERN IA WITH A CDFNT EXTENDING SWWD INTO ERN OK. THIS LOW
PRESSURE SYSTEM WILL PROVIDE LARGE SCALE FORCING FOR THUNDERSTORMS
/INCLUDING SOME SVR WX/ ACROSS THE REGION AS IT LIFTS TOWARDS THE
GRTLKS DURING THE DAY. IN ADDITION TO QUALITY LOW LEVEL MOISTURE
THAT IS ALREADY IN PLACE...H7-H5 LAPSE RATES ARE FCST TO REMAIN AOA
6.5 DEG C/KM WHICH WILL CONTRIBUTE TO OVERALL INSTABILITY UNTIL
THE CDFNT MOVES THROUGH TOMORROW AFTN/EVE. PCPN WILL LIKELY BE
ONGOING AT 12Z THU ACROSS AT LEAST PART OF THE CWA ALTHOUGH IT IS
NOT CLEAR WHAT THE CONVECTIVE MODE WILL BE AT 12Z. THIS
UNCERTAINTY EXISTS BECAUSE ALTHOUGH STORMS ARE EVENTUALLY EXPECTED
TO CONGEAL INTO A QLCS GIVEN STRONG 0-6KM SHEAR VECTORS ORIENTED
NEARLY PARALLEL TO THE H85 BDRY...IT IS NOT CLEAR WHETHER THIS
WILL HAPPEN SOMEWHERE UPSTREAM LATE TONIGHT /WITH THE LINE THEN
PROGRESSING QUICKLY EWD INTO THE CWA DURING THE EARLY AND MID
MORNING HOURS TOMORROW/ OR WHETHER THE QLCS WILL ORGANIZE SOMETIME
TOMORROW AND THEN PUSH EWD ACROSS THE CWA. REGARDLESS...EXPECT TO
SEE EITHER TSRA REDEVELOPMENT WITH THE CDFNT OR AN EXPANSION IN
TSRA COVERAGE ALONG THE FRONT AS THE DAY PROGRESSES. ANOTHER
ASPECT OF CONVECTIVE DVLPMT FOR TOMORROW IS THAT THE 0-6KM SHEAR
VECTORS ARE NOT AS PARALLEL TO THE H85 BDRY IN THE AIR MASS AHEAD
OF THE BDRY. THIS MEANS THAT THERE MIGHT BE A FEW ISOLATED
SUPERCELLS AHEAD OF THE QLCS IF ANY STORMS DVLP ALONG THE BDRY AND
THEN MOVE OFF OF IT.

THERE IS STILL A CONCERN FOR FLASH FLOODING ACROSS MOST OF THE LSX
CWA. THIS IS DUE IN PART TO THE REPEATED ROUNDS OF RAINFALL OVER
THE LAST FEW DAYS WHICH HAVE CREATED ANTECEDENT SOIL CONDITIONS
THAT WILL LIMIT THE AMOUNT OF NEW RAINFALL WHICH CAN BE ABSORBED.
MODELS CONTINUE TO DEPICT PW VALUES OF AROUND 1.5 INCHES WHICH IS
AT THE 99TH PERCENTILE FOR APRIL THEREFORE ADDITIONAL HEAVY
RAINFALL IS STILL EXPECTED THROUGH TOMORROW NIGHT. NO CHANGES TO
THE FLASH FLOOD WATCH ARE PLANNED ATTM. THE AREA OF GREATEST
CONCERN WRT FLASH FLOODING IS ACROSS NERN MO AND WEST CENTRAL IL
WHERE UP TO 5 INCHES OF RAINFALL IS POSSIBLE. IF 5 INCHES OF RAIN
ACTUALLY MATERIALIZES OVER THAT AREA THEN THERE COULD BE
SIGNIFICANT FLASH FLOODING.

FRIDAY THROUGH NEXT TUESDAY...A SECONDARY VORT MAX WILL DIVE IN
BEHIND THE DEPARTING LOW PRESSURE SYSTEM ON FRIDAY AND MAINTAIN
CYCLONIC FLOW ALOFT AS WELL AS PROVIDE ADDITIONAL FORCING FOR SCT
SHRA ACROSS THE NERN CWA. FRI NIGHT WILL PROBABLY BE THE COLDEST
NIGHT OUT OF THE NEXT SEVERAL NIGHTS DUE TO CAA AND RADIATIONAL
COOLING. TEMPERATURES ARE EXPECTED TO FALL TO NEAR FREEZING. SFC
HIGH PRESSURE THEN BUILDS IN BEHIND THE CDFNT WHILE HEIGHTS RISE
ALOFT THROUGH SAT AHEAD OF A DVLPG TROF NEAR THE ROCKIES. THE
COMBINATION OF SWLY WINDS AROUND THE BACK SIDE OF A HIGH PRESSURE
CENTER AND WINDS AROUND A DVLPG SFC LOW SHOULD PULL A WEAK NW-SE
ORIENTED WMFNT THROUGH CENTRAL MO OVER THE WEEKEND. ANOTHER STRONG
LOW PRESSURE SYSTEM IS FCST TO DVLP NEAR THE FOUR CORNERS REGION
EARLY NEXT WEEK AND MAY EVENTUALLY PRODUCE SHOWERS AND
THUNDERSTORMS OVER MO/IL. GENERALLY FOLLOWED THE RECOMMENDED
INITIALIZATION FCST DURING THIS TIME PD WITH A FEW MINOR CHANGES.

KANOFSKY

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 625 PM CDT WED APR 17 2013

LINE OF SEVERE THUNDERSTORMS THAT HAS PRODUCED UP TO BASEBALL SIZE
HAIL AND DAMAGING WIND GUSTS EXTENDS FROM SOUTHWEST OF KUIN TO
WEST OF KCOU. POTENTIAL FOR SEVERE THUNDERSTORMS WILL REMAIN IN
THE VICINITY OF THESE SITES THROUGH AT LEAST MID EVENING. THERE
REMAINS SOME POTENTIAL FOR STORM TO DEVELOP OVER INTO THE ST.
LOUIS METRO AREA EARLY THIS EVENING...SO HAVE LEFT VCTS IN THESE
TAFS. THUNDERSTORMS WILL BE NUMEROUS THROUGH THE NIGHT FROM KCOU-
KUIN THROUGH THE NIGHT. WHILE THERE REMAINS SOME CHANCE FOR
THUNDERSTORMS AT THE ST. LOUIS TAF SITES THROUGH THE
NIGHT...BETTER CHANCES WILL OCCUR AHEAD THE FRONT ON THURSDAY
MORNING. WINDS WILL TURN OUT OF THE WEST BEHIND THE FRONT ON THURSDAY.

HAVE TURNED WINDS OUT OF THE NORTHEAST BEHIND AN OUTFLOW BOUNDARY
THAT IS MOVING SOUTH ACROSS THE NORTHERN PART ST. LOUIS METRO
AREA. BELIEVE THIS OUTFLOW WILL MOVE BACK NORTH TONIGHT.

ALSO...LOW LEVEL WIND SHEAR MAY BE POSSIBLE TONIGHT.

SPECIFICS FOR KSTL...EXPECT WINDS TO TURN OUT OF THE NORTHEAST
SHORTLY AS OUTFLOW BOUNDARY MOVES THROUGH THE AREA. WINDS WILL
LIKELY TURN BACK OUT OF THE SOUTH TONIGHT. RISK FOR THUNDERSTORMS
WILL REMAIN IN THE AREA THROUGH THE NIGHT...BUT DO EXPECT A
SIGNIFICANT LINE OF THUNDERSTORMS ON THURSDAY.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
     NIGHT FOR CRAWFORD MO-FRANKLIN MO-GASCONADE MO-JEFFERSON MO-
     LINCOLN MO-ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO-
     WARREN MO-WASHINGTON MO.

     FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR AUDRAIN MO-BOONE
     MO-CALLAWAY MO-COLE MO-KNOX MO-LEWIS MO-MARION MO-MONITEAU
     MO-MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-SHELBY
     MO.

IL...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
     NIGHT FOR BOND IL-CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN
     IL-MADISON IL-MONROE IL-MONTGOMERY IL-ST. CLAIR IL.

     FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR ADAMS IL-BROWN IL-
     PIKE IL.

&&

WFO LSX
Hazardous weather outlook, Apr 17, 4:03 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT WED APR 17 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
403 PM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS MUCH OF THE REGION
TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
TORNADOES...LARGE HAIL...AND DAMAGING WINDS. STORMS WILL ALSO
PRODUCE HEAVY RAINFALL WHICH MAY LEAD TO FLASH
FLOODING...ESPECIALLY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE REGION ON
THURSDAY BEFORE ENDING FROM WEST TO EAST BY THURSDAY NIGHT. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. HEAVY RAINFALL MAY
ALSO LEAD TO FLASH FLOODING...ESPECIALLY ACROSS NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS PARTS OF MISSOURI AND
ILLINOIS ON NEXT MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.

KANOFSKY

In the hours before

Local storm report, Apr 17, 8:03 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
803 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     QUINCY                  39.93N  91.39W
04/17/2013                   ADAMS              IL   EMERGENCY MNGR

            ROOF OF BANK BLOWN OFF AT 24TH AND KOCHS LANE.

&&

CORRECTED REMARKS

BYRD
Local storm report, Apr 17, 8:27 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
827 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     1 E QUINCY              39.93N  91.37W
04/17/2013                   ADAMS              IL   AMATEUR RADIO

            16 TO 18 FOOT LONG CONTSTRUCTION TRAILER BLOWN SOUTH
            THROUGH THE FRONT WALL OF A STAPLES STORE.

&&

BYRD
Local storm report, Apr 17, 8:33 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     MONROE CITY             38.25N  90.27W
04/17/2013                   MONROE             IL   TRAINED SPOTTER

            SIGNIFICANT ROOF DAMAGE TO SEVERAL HOMES ON THE SOUTH
            SIDE OF TOWN.

&&

FUCHS
Local storm report, Apr 17, 8:37 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
837 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     8 WNW SPAULDING         39.66N  91.67W
04/17/2013                   RALLS              MO   TRAINED SPOTTER

            2 LARGE GRAIN BINS TOTALLY DESTROYED BY HIGH
            WINDS...GRAIN ELEVATOR DAMAGED AS WELL.

&&

FUCHS
Local storm report, Apr 17, 8:47 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
847 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     TSTM WND DMG     GOLDEN                  40.11N  91.02W
04/17/2013                   ADAMS              IL   EMERGENCY MNGR

            RELAYED VIA ADAMS COUNTY EOC...POWER OUT TO AT LEAST A
            PORTION OF GOLDEN

&&

MILLER
Local storm report, Apr 17, 8:59 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
859 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND DMG     KINGSTON                39.82N  91.03W
04/17/2013                   ADAMS              IL   EMERGENCY MNGR

            ROOF COLLAPSED ON A 25 FOOT SHED.

&&

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 7:01 PM CDTTornado WarningLSXMarion29 min
Apr 17, 7:39 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Marion, Shelby51 min
Apr 17, 7:46 PM CDTFlash Flood WarningLSXAudrain, Boone, Callaway, Knox, Lewis, Marion and 3 more8 hr
Apr 17, 9:40 PM CDTFlash Flood WarningLSXKnox6 hr
Apr 18, 3:32 AM CDTFlash Flood WarningLSXAudrain, Boone, Callaway, Knox, Lewis, Marion and 3 more12 hr
Apr 18, 5:15 AM CDTRiver Flood WarningLSXOsage54 hr
Apr 18, 6:01 AM CDTSevere Thunderstorm WarningLSXCrawford, Washington44 min
Apr 18, 8:36 AM CDTRiver Flood WarningLSXSaint Charles55 hr
Apr 18, 9:10 AM CDTAreal Flood AdvisoryLSXIron, Jefferson, Sainte Genevieve, Saint Francois, Washington7 hr
Apr 18, 2:34 PM CDTAreal Flood AdvisoryLSXIron, Madison, Reynolds, Sainte Genevieve, Saint Francois4 hr
Apr 18, 3:03 PM CDTRiver Flood WarningLSXJefferson4 days
Apr 18, 3:03 PM CDTRiver Flood WarningLSXFranklin4 days
Apr 18, 3:03 PM CDTRiver Flood WarningLSXCrawford65 hr
Apr 18, 3:03 PM CDTRiver Flood WarningLSXCrawford, Washington4 days
Apr 18, 3:03 PM CDTRiver Flood WarningLSXFranklin, Jefferson5 days
Apr 18, 3:03 PM CDTRiver Flood WarningLSXJefferson, Saint Louis5 days
Apr 18, 3:03 PM CDTRiver Flood WarningLSXJefferson, Saint Louis8 days
Apr 18, 3:34 PM CDTAreal Flood WarningLSXAudrain, Boone, Knox, Lewis, Marion, Monroe and 2 more24 hr
Apr 18, 6:55 PM CDTAreal Flood WarningLSXIron, Jefferson, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more18 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.